Positively conservative scheme for macroscopic traffic flow models

D. Ngoduy, S. P. Hoogendoorn

Research output: Chapter in Book/Report/Conference proceedingConference PaperResearchpeer-review

1 Citation (Scopus)

Abstract

Judging from the large body of researches on numerical schemes to continuum traffic flow models, there is a need for a robust and reliable solution to solve these macroscopic traffic flow models. To deal with the occurrence of negative flow variables, several ad-hoc solutions have been proposed for certain specifications of the generic high-order model. However, it turns out that the outcomes will in general not be conservative, and are not very robust. The aim of this paper is to present a numerical approach that guarantees positively conservative variables in the context of traffic flow models.

Original languageEnglish
Title of host publicationIFAC Proceedings Volumes
Pages257-262
Number of pages6
Volume36
Edition14
DOIs
Publication statusPublished - 2003
Externally publishedYes
EventInternational Federation of Automatic Control Symposium on Control in Transportation Systems 2003 - Tokyo, Japan
Duration: 4 Aug 20036 Aug 2003
Conference number: 10th

Publication series

NameIFAC Proceedings Volumes (IFAC-PapersOnline)
ISSN (Print)1474-6670

Conference

ConferenceInternational Federation of Automatic Control Symposium on Control in Transportation Systems 2003
Abbreviated titleIFAC 2003
CountryJapan
CityTokyo
Period4/08/036/08/03

Keywords

  • Godunov scheme
  • Positive conservation variables
  • Traffic models

Cite this